I am wondering if anyone has used butran patches? I have been taking 2 vicodin 7.5 a day for 7 months. At this point they are not working at all..also they have increased my reflux which has in turn made me feel sick most days. My pain management dr prescribed me butran patches but I'm nervous to try it because there is not much info I can find. Also I'm afraid it will make me spacy. Has anyone tried it? Thank you.
I was placed on them yesterday. I've been on Neurontin for nerve pain but that made me really sleepy and since I work at a job that I really have to be alert in, he put me on these patches. It's been on for 24 hours and so far, so good! My pain has decreased and I have no "spacy" feeling. I'm a little tired but I've been told that will go away in a day or 2. Hope it works for you!
Thanks for the reply...where you on any other narcotics prior? Also, what dosage and have you had any stomach pains? Sorry to bombard you with questions, I'm a little nervous to start them...but I am going to try this weekend. My stomach has been a mess for 8 months.
Thanks for the feedback. When you started the patch did you discontinue the hydro? Also I read that heat may increase the potency such as in a hot shower. Have you noticed any sort of side effect like that. Sorry for all the questions....never used any sort of patch and I felt my Dr.'s instructions were minimal.
No problem with the questions! Anyway, I haven't had to take a vicodin since I've had the patch on. I haven't noticed any change with hot water (e.g shower) and seriously I'm overjoyed with the results. I worked last night (for 12 hours) for the first time since the patch was on and I didn't feel like I wanted to die when I got home. lol I've taken my fill of anti-inflammatories (Naprosyn, Voltaren, etc) and paid the price with stomach problems.
I am seriously in love with the Butrans patch. The pain relief (at 5 mcg) is unbelievable. I have been having spasms of the bladder, however, and I worried that I will need to go off. After about 3 months on the patch this side effect began to kick in. I don't think it is serious, however, I also just can't live with it. I feel like I have to "go" 24/7. I am afraid to have to go back to Percocet or even Oxycotin as they just didn't work as well as this patch. I have a dr appt on Monday. Not happy.
Alex, if you were only taking a couple of Vicodin daily, the 10 mcg may be too high. The 5 mcg is equal to about 6 Percocet (5 mg tablets) over a 24-hour period. But, the narcotic in Butrans is more effective than the oxycodone in Percocet in my humble opinion.
The Following User Says Thank You to CaliGirl For This Useful Post: alex12 (01-13-2012)
Hi Cal Girl,
Thanks for the reply...that is what I thought....when I asked my PM doctor he said that the 10 would be good for me since I am taking vicodin now, but when I look online it says 5 is the equivilant...i'm just not sure if I should use it or not...im a bit scared.